# SDR USAASB98174

- Difficulty date: July 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N281AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 23114
- System (JASC): 7312 · Fuel Heater
- Part: Heat Valve
- Part number: 320115
- Condition: Failed
- Location: Nr 2 Engine
- Part time: 36,248 hours
- Stage of operation: CL
- Nature of condition: J, M
- Precautionary procedure: E, A

## Discrepancy

MSY - FLT 1184 - ON CLIMB-OUT FROM MSY, THE NR 2 ENGINE FUEL HEAT VALVE TRANSIT LIGHT ILLUMINATED.  THE NR 2 ENGINE OIL TEMPERATURE WAS IN THE YELLOW BAND.  CRWE COULD NOT CONTROL FUEL HEAT VALVE WITH SWITCH AND TRIED RESETTING CIRCUIT BREAKER WITH NO HELP.  REDUCING POWER SENT OIL TEMPERATURE TO RED LINE.  CREW SHUTDOWN THE NR 2 ENGINE IN FLIGHT AND DECLARED AN EMERGENCY.  FLIGHT RETURNED TO FIELD TO MSY AND LANDED WITHOUT FURTHER INCIDENT.  TOTAL SINGLE ENGINE TIME WAS 15 MINUTES.  MAINTENANCE REMOVED AND REPLACED THE NR 2 ENGINE FUEL HEAT VALVE IN ASSOCIATION WITH MAINTENANCE MANUAL.  OPERATIONAL CHECK GOOD.  (M)
